Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 11, 2017, 10:21 AM CDT for Edgar County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 10:21 AM CDT (15:21 UTC)
- Expired
- Jul 11, 2017, 11:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
214 WWUS83 KILX 111521 SPSILX Special Weather Statement National Weather Service Lincoln IL 1021 AM CDT TUE JUL 11 2017 ILZ045-046-055>057-111600- Douglas-Coles-Vermilion-Champaign-Edgar- 1021 AM CDT TUE JUL 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLES...EDGAR... SOUTHWESTERN VERMILION AND EASTERN DOUGLAS COUNTIES UNTIL 1100 AM CDT... At 1020 AM CDT, Doppler radar was tracking a strong thunderstorm over Brocton, or 16 miles northwest of Paris, moving east at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paris, Chrisman, Ridge Farm, Oakland, Newman, Kansas, Ashmore, Sidell, Hume, Broadlands, Brocton, Allerton, Vermilion, Redmon, Rardin, Edgar, Isabel, Metcalf, Bushton and Edgar County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3948 8754 3953 8817 3992 8800 3988 8754 TIME...MOT...LOC 1520Z 276DEG 49KT 3973 8796 $$ Auten
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:00 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 11, 6:00 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 600 AM CDT Tue Jul 11 2017 .SHORT TERM...(Today and tonight) ISSUED AT 330 AM CDT Tue Jul 11 2017 Summer heat wave will continue during mid week along with daily chances of showers and thunderstorms through Thu night (and isolated chances in southeast IL still on Friday). MCS that brought some severe thunderstorms and heavy rains to parts of central IL during late Monday afternoon and Monday evening, has pushed se into central and se parts of IN/OH. Another MCS was over western IA and eastern NE. SW winds were keeping mild temps in the 70s across CWA early this morning with muggy dewpoints in the upper 60s and lower 70s. A series of short waves will ride over top of subtropical mid/upper level high pressure ridge that stretches from the 4 corners eastward into the TN river valley. Very unstable airmass lingers over area through Thu along with some wind shear and will support periodic chances of showers and thunderstorms along with threat of more severe storms. Chances of convection appear greatest this afternoon especially over central and ne CWA then a possible lull in activity after sunset tonight into Wed morning. SPC day1 outlook has marginal risk of severe storms across area this afternoon and early evening. Highs in the upper 80s and lower 90s this afternoon with heat indices peaking in the upper 90s to lower 100s this afternoon similar to what we had yesterday and warmest in sw CWA. Cap in place on Wed, but more convection possible late Wed afternoon and especially Wed night as more short waves approach with highest pops from I-74 north where SPC day2 has slight risk of severe storms and marginal risk rest of CWA except southern 6 counties. Highs in the low to mid 90s Wed with dewpoints in the 70s giving heat indices Wed afternoon peaking from 100-105F and will may need a heat advisory then especially sw CWA. A cold front to shift southward into central IL on Thu and maintains chances of showers and thunderstorms and SPC day3 has marginal risk of severe storms Thu afternoon/evening. Another very warm and humid day Thu with highs in mid 80s nw of IL river and lower 90s in southeast IL. Heat indices will peak in upper 90s and lower 100s from I-55 se Thu afternoon, warmest se of I-70. .LONG TERM...(Wednesday through Monday) ISSUED AT 330 AM CDT Tue Jul 11 2017 The upper level ridge is forecast to retrograde back into the Rockies late this week allowing upper level driving into the Great Lakes and Ohio river valley on Friday and into this weekend. This will push the frontal boundary south of CWA on Friday as it moves into the TN river valley. Have isolated convection south of Charleston/Mattoon on Friday, otherwise a dry forecast this weekend through early next week. Weak 1020 mb surface high pressure settles into the area on Saturday and over the Ohio river valley on Sunday. Seasonable highs in the mid to upper 80s Friday through Sunday then climbing into the upper 80s to around 90F on Monday. Dewpoints generally in the 60s Friday through Monday, except lower 70s on Friday in southeast IL. Extended forecast models showing the 595 dm 500 mb upper level ridge starting to shift back east into the central plains and eventually toward from Monday through Wednesday, and this to bring warmer and more humid wx back to the area. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 555 AM CDT Tue Jul 11 2017 A cluster of thunderstorms ne of CMI at dawn will mainly affect Vermilion county/Danville area early this morning. A band of isolated showers was over central IL along and north of I-72 while thunderstorms were over southeast IA and tracking ESE. The HRRR model tracks this convection to near the IL river by PIA by 14Z/9 am and develops/spreads quickly ESE to near BMI, DEC and CMI around 15Z. Most of this convection should shift north of central IL later today and through tonight. SW winds of 7-12 kts today to become south 5-10 kts tonight by sunset. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Jul 11, 6:56 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 656 AM CDT Tue Jul 11 2017 ILZ027>031-037-038-043>046-121200- Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 656 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk of severe thunderstorms with large hail and damaging winds today and this evening, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorm chances will continue Wednesday through Thursday evening. There is a slight risk of severe storms Wednesday north of I-74, with a marginal risk elsewhere on Wednesday. A marginal risk of severe weather will be present on Thursday as well, with hail and damaging winds the primary hazards. Frequent lightning and heavy rains will be possible. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices from 95 to 103 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ036-040>042-047>057-061>063-121200- Cass-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Fulton-Logan- Macon-Mason-Menard-Morgan-Moultrie-Sangamon-Schuyler-Scott-Shelby- 656 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk of severe thunderstorms with large hail and damaging winds today and this evening, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorm chances will continue Wednesday through Thursday evening. There is a marginal risk of severe storms both days, with hail and gusty winds the primary hazards. Frequent lightning and heavy rains may also occur. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices from 95 to 105 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ066>068-071>073-121200- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 656 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk of severe thunderstorms with large hail and damaging winds this afternoon and this evening, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorm chances will continue Wednesday through Thursday evening. There is a marginal risk of severe storms on Wednesday, with hail and gusty winds the primary hazards. Frequent lightning and heavy rains may also occur. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices from 98 to 105 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Local storm report, Jul 11, 9:39 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
939 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND GST LINCOLN 40.15N 89.37W
07/11/2017 M63 MPH LOGAN IL MESONET
REPORTED BY EQUIPMENT AT THE NWS OFFICE
&&
JRPLocal storm report, Jul 11, 9:43 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
07/11/2017 M53 MPH MACON IL ASOS
&&
AUTENLocal storm report, Jul 11, 9:44 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
944 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
07/11/2017 M53.00 MPH MACON IL ASOS
CORRECTION TO TIME
&&
AUTENLocal storm report, Jul 11, 10:08 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1008 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND GST SAVOY 40.06N 88.25W
07/11/2017 M61 MPH CHAMPAIGN IL ASOS
REPORTED AT CHAMPAIGN WILLARD AIRPORT
&&
JRPLocal storm report, Jul 11, 10:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
07/11/2017 CHAMPAIGN IL TRAINED SPOTTER
NUMEROUS TREES SNAPPED OR UPROOTED.
&&
JRPSpecial weather statement, Jul 11, 10:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 1021 AM CDT TUE JUL 11 2017 ILZ045-046-055>057-111600- Douglas-Coles-Vermilion-Champaign-Edgar- 1021 AM CDT TUE JUL 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLES...EDGAR... SOUTHWESTERN VERMILION AND EASTERN DOUGLAS COUNTIES UNTIL 1100 AM CDT... At 1020 AM CDT, Doppler radar was tracking a strong thunderstorm over Brocton, or 16 miles northwest of Paris, moving east at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paris, Chrisman, Ridge Farm, Oakland, Newman, Kansas, Ashmore, Sidell, Hume, Broadlands, Brocton, Allerton, Vermilion, Redmon, Rardin, Edgar, Isabel, Metcalf, Bushton and Edgar County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3948 8754 3953 8817 3992 8800 3988 8754 TIME...MOT...LOC 1520Z 276DEG 49KT 3973 8796 Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:12 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 48 min |
| Jul 10, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| Jul 10, 7:56 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| Jul 10, 7:58 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 32 min |
| Jul 10, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Tazewell | 43 min |
| Jul 10, 8:19 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| Jul 10, 8:44 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Moultrie, Piatt | 46 min |
| Jul 10, 8:45 PM CDT | Tornado Warning | ILX | Fulton | 18 min |
| Jul 10, 8:48 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jul 10, 9:50 PM CDT | Special Weather Statement | ILX | Sangamon | 40 min |
| Jul 10, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 31 min |
| Jul 10, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 46 min |
| Jul 10, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 31 min |
| Jul 11, 7:31 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Mason, Peoria, Schuyler, Stark | 74 min |
| Jul 11, 8:16 AM CDT | Special Weather Statement | ILX | Logan, Marshall, Menard, Tazewell, Woodford | 44 min |
| Jul 11, 8:38 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 37 min |
| Jul 11, 8:54 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon | 51 min |
| Jul 11, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, DeWitt, Douglas, Macon, Moultrie and 1 more | 57 min |
| Jul 11, 10:06 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 39 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.